Flash Flood, Newton
- When
- June 10, 11:30 PM CST to June 11, 1:00 AM CST
- Where
- Newton County, Neosho
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
Training thunderstorms produced flash flooding within the city that flooded numerous homes and buisnesses.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Training thunderstorms produced flash flooding within the city that flooded numerous homes and buisnesses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 10, 8:05 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 PM CDT TUE JUN 10 2003 .MESO-SCALE DISCUSSION...CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO PUSH ACROSS SOUTHERN MISSOURI. ACTIVITY CONTINUED TO BE CONCENTRATED IN THE LAKE OF THE OZARKS REGION...AND HAD ALSO INCREASED ALONG THE INTERSTATE 44 CORRIDOR. TORRENTIAL RAINFALL ALONG WITH SOME SEVERE WINDS AND HAIL HAVE ACCOMPANIED THESE STORMS. SERIOUS FLOODING WAS TAKING PLACE IN NEOSHO IN FAR SOUTHWEST MISSOURI. RADAR ESTIMATES OF 2 TO 5 INCHES HAD FALLEN FROM THE LAKE OF THE OZARKS TO JUST NORTH OF ROLLA IN CENTRAL MISSOURI WITH LOCALIZED AMOUNTS NEAR 7 INCHES IN NORTHERN CAMDEN COUNTY. A DIFFUSE SURFACE BOUNDARY APPEARS TO HAVE BECOME ORIENTED ALONG THE INTERSTATE 44 CORRIDOR. CONVECTIVE CLUSTERS ARE LINING UP ALONG THIS BOUNDARY FROM SOUTHERN MISSOURI INTO OKLAHOMA. SERIOUS FLOODING HAS ALREADY BEEN REPORTED IN NEOSHO IN FAR SOUTHWEST. THUNDERSTORMS MOVING OUT OF NORTHEAST OKLAHOMA WILL BRING MORE EXCESSIVE RAINFALL TO THIS AREA. UPPER DIVERGENCE AND INCREASING WARM AIR ADVECTION AHEAD OF THE POTENT SHORTWAVE COMING ACROSS OKLAHOMA WILL INTERACT WITH THE SURFACE BOUNDARY TO SUPPORT CONVECTIVE DEVELOPMENT THROUGH THE NIGHT. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE BUT FLOODING WILL BECOME THE PRIMARY CONCERN AS STORMS REPEATEDLY MOVE ACROSS THE SAME AREAS. THE STORMS MAY CONGEAL INTO A LINEAR CONVECTIVE COMPLEX ACROSS THE AREA OVERNIGHT. .SGF... .MO...FLOOD WATCH WATCH THROUGH TONIGHT. .KS...FLOOD WATCH WATCH THROUGH TONIGHT. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1035 PM CDT TUE JUN 10 2003 ...SIGNIFICANT FLOODING POSSIBLE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS THUNDERSTORMS WITH ISOLATED SEVERE STORMS CONTAINING HAIL UP TO THE SIZE QUARTERS...AND DAMAGING WINDS TO 70 MPH. TORRENTIAL RAINFALL AND FLOODING. AREAS AFFECTED AND TIMING: CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MISSOURI OVERNIGHT...AND BE FOCUSED ALONG AND SOUTH OF INTERSTATE 44. DISCUSSION: CLUSTERS OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL MOVE ACROSS SOUTHERN MISSOURI...AND BECOME FOCUSED ALONG AND SOUTH OF INTERSTATE 44. THE POTENTIAL OF SEVERE STORMS WILL DECREASE AS THE AIRMASS BECOMES MORE STABLE. TORRENTIAL RAIN AND FLOODING WILL BECOME THE PRIMARY THREAT. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE COMMON WHERE STORMS OCCUR WITH LOCAL AMOUNTS OF 3 TO 5 INCHES. RAINFALL AMOUNTS OF THIS MAGNITUDE WOULD LEAD TO FLASH FLOODING. ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT WEEK. IT IS DIFFICULT TO PINPOINT TIMING AND INTENSITY OF THESE THUNDERSTORMS...HOWEVER LOCALLY HEAVY RAINFALL...FLOODING... AND SOME SEVERE THUNDERSTORMS DO APPEAR TO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TONIGHT DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM MO FLOOD
06/10/03 MILLER WATER OVER HWY Z...ROAD
IS CLOSED. IN
ADDITION...HIGH WATER
REPORTED AT NUMEROUS
LOW-WATER CROSSINGS.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0946 PM 3 E HARTVILLE MO FLOOD
06/10/03 WRIGHT WATER COVERING ROUTE 38.
REPORTED BY TRAINED STORM
SPOTTER.
1006 PM 6 N HOUSTON MO 80 MPH TSTM GUST
06/10/03 TEXAS REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM HOUSTON MO WIND DAMAGE
06/10/03 TEXAS NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
TRAINED STORM SPOTTER.
1016 PM LICKING MO 60 MPH TSTM GUST
06/10/03 TEXAS REPORTED BY TRAINED STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM FORDLAND MO WIND DAMAGE
06/10/03 WEBSTER PONTOON BOAT DESTROYED.
REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1058 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM NIXA MO WIND DAMAGE
06/10/03 CHRISTIAN TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM (UMN)MONETT MO .75 INCH HAIL
06/10/03 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 91 km away, was scanning. The volume nearest the first event began at 05:31 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364346.